MAUDE Adverse Event Report: GYRUS ACMI, INC. VALVE IN CARTRIDGE, 7MM; SPIRATION VALVE

GYRUS ACMI, INC. VALVE IN CARTRIDGE, 7MM; SPIRATION VALVE
Model Number HUS-V7
Health Effect - Clinical Codes Fistula (1862); Sepsis (2067)
Type of Reportable Event Death
Event or Problem Description
Patient presented with acute dyspnea due to spontaneous right tension pneumothorax requiring urgent chest tube placement.Treatment was complicated by persistent air leak (pal) and pneumonia.Patient underwent right video-assisted thorascopic surgery (vats).What appeared to be a right middle lobe alveolar-pleural fistula was identified.Attempts to treat with sealants were unsuccessful.Endobronchial valves (manufacturer brand not known) were placed in treatment of air leak.Placement of an intrabronchial valve (ibv) in the rml bronchus was completed.The air leak significantly decreased, then resolved within two days.One month later, sepsis and a pleuro-cutaneous fistula with air leak developed at the site of the previous chest tube insertion.A chest tube was placed followed by an eloesser window procedure to drain the infected pleural space.The patient remained hospitalized for about two months and expired from septic and cardiac complications.
 
Additional Manufacturer Narrative
The referenced article was discovered from literature review activities."revelo a, keshishyan s, epelbaum o,yaghoubian s, delorenzo l, chandy d, carroll f, paul l,harris k.Diagnostic and therapeutic challenges in managing persistent air leaks.J thorac dis 2018;10(1):522-528.Doi: 10.21037/jtd.2018.01.43".The article was published in 2018, however dates of valve placement and adverse event were not provided.Device not returned to manufacturer.

Brand Name
VALVE IN CARTRIDGE, 7MM
Common Device Name
SPIRATION VALVE
Manufacturer (Section D)
GYRUS ACMI, INC.
6675 185th ave ne
redmond WA 98052
Manufacturer (Section G)
GYRUS ACMI, INC.
6675 185th ave ne
redmond WA 98052
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16069834
Report Number3004450998-2022-00030
Device Sequence Number6234520
Product Code OAZ
UDI-Device Identifier00896506002101
UDI-Public00896506002101
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
HDE H060002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Literature,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHUS-V7
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2022
Initial Report FDA Received Date12/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization;
Patient SexUnknown